MAUDE Adverse Event Report: COVIDIEN PARAMOUNT MINI GPS BALLOON-EXPANDABLE BILIARY STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PARAMOUNT MINI GPS BALLOON-EXPANDABLE BILIARY STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PMB4-6-21-80
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 11/20/2017
Type of Reportable Event Serious Injury
Event or Problem Description
The physician was attempting to use a paramount mini balloon-expandable stent to treat a 14mm severely calcified lesion in the right proximal renal artery.The artery was 6 mm in diameter, moderately tortuous and had 80% stenosis.The procedure used a 6 fr non-medtronic sheath and a non-medtronic 0.024" guidewire.The device was prepped as per the ifu with no issues identified.The vessel was pre-dilated using a 3x20 pre-dilation device.The physician encountered resistance advancing the paramount mini, no excessive force was used.The stent would not cross the lesion.Stent dislodgement occurred during removal following failed delivery and the stent was removed using a gooseneck snare.The case was aborted and will be rescheduled for an attempt to reach the lesion through arm access.No patient injury was reported.

Brand Name
PARAMOUNT MINI GPS BALLOON-EXPANDABLE BILIARY STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7123450
Report Number2183870-2017-00584
Device Sequence Number13902841
Product Code FGE
UDI-Device Identifier00821684006450
UDI-Public00821684006450
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K040653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue NumberPMB4-6-21-80
Device Lot NumberA253286
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2017
Initial Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight103